Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 15, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 23, 2015, 8:34 PM CDT for Chase County, Lyon County, Kansas. It took effect at May 24, 2015, 4:08 AM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- May 23, 2015, 8:34 PM CDT (01:34 UTC)
- In effect from
- May 24, 2015, 4:08 AM CDT
- Expired
- May 28, 2015, 2:03 AM CDT
- In force
- 4 days
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Chase County, KS, Lyon County, KS
The radar
The Topeka radar (KTWX), 69 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cottonwood River near Plymouth (PLYK1). The gauge peaked at 33.17 ft at May 24, 2015, 2:00 PM CDT.
- Action stage
- 30 ft
- Minor stage
- 32 ft
- Moderate stage
- 34 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07182250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
901
WGUS43 KICT 240134
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
834 PM CDT SAT MAY 23 2015
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Cottonwood River Near Florence affecting Marion County.
Cottonwood River At Cottonwood Falls affecting Chase County.
Cottonwood River Near Plymouth affecting Chase and Lyon Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC115-241534-
/O.NEW.KICT.FL.W.0013.150524T1050Z-150526T1216Z/
/FLRK1.1.ER.150524T1050Z.150525T0000Z.150526T0016Z.NO/
834 PM CDT SAT MAY 23 2015
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Cottonwood River Near Florence.
* From late tonight until Tuesday morning.
* At 8:00 PM Saturday the stage was 5.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday morning and
continue to rise to near 26.2 feet by Sunday evening. The river
will fall below flood stage by Monday evening.
* Impact...At 27.0 feet...Flooding is sufficiently extensive to reach
driveways of property within 1.0 mile of the gage site.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sun Mon Tue
Florence 22.0 5.7 Sat 8 PM 26.2 22.3 7.5
&&
LAT...LON 3830 9711 3816 9689 3824 9667 3838 9676
3832 9689 3838 9698
$$
KSC017-241534-
/O.NEW.KICT.FL.W.0014.150525T1400Z-150527T2240Z/
/CTWK1.1.ER.150525T1400Z.150526T1200Z.150527T0440Z.NO/
834 PM CDT SAT MAY 23 2015
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Cottonwood River At Cottonwood Falls.
* From Monday morning until Wednesday afternoon.
* At 8:20 PM Saturday the stage was 4.7 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Monday morning and
continue to rise to near 10.5 feet by Tuesday morning. The river
will fall below flood stage by Tuesday before midnight.
* Impact...At 11.0 feet...Flooding occurs at Bates Park in Cottonwood
Falls and crop land along the river.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sun Mon Tue
Cottonwood Falls 9.0 4.7 Sat 8 PM 8.5 9.7 9.7
&&
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677
$$
KSC017-111-241533-
/O.NEW.KICT.FL.W.0015.150524T2204Z-150528T0703Z/
/PLYK1.1.ER.150524T2204Z.150527T0000Z.150527T1903Z.NO/
834 PM CDT SAT MAY 23 2015
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Cottonwood River Near Plymouth.
* From Sunday afternoon until late Wednesday night.
* At 8:00 PM Saturday the stage was 12.2 feet.
* Flood stage is 32.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday afternoon and continue
to rise to near 33.3 feet by Tuesday evening. The river will fall
below flood stage by Wednesday early afternoon.
* Impact...At 34.0 feet...Road A becomes completely inundated near the
river gage site, south of Hwy 50.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sun Mon Tue
Plymouth 32.0 12.2 Sat 8 PM 32.8 32.9 33.3
&&
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649
$$7 follow-up statements
197
WGUS83 KICT 240909
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
409 AM CDT SUN MAY 24 2015
...The flood warning continues for the following river in Kansas...
Cottonwood River Near Plymouth affecting Chase and Lyon Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC017-111-242309-
/O.EXT.KICT.FL.W.0015.150524T0908Z-150526T2000Z/
/PLYK1.1.ER.150524T0825Z.150525T0000Z.150526T0800Z.NO/
409 AM CDT SUN MAY 24 2015
The Flood Warning continues for
The Cottonwood River Near Plymouth.
* From early this morning until Tuesday afternoon.
* At 4:00 AM Sunday the stage was 32.3 feet.
* Flood stage is 32.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 33.8 feet by this
evening. The river will fall below flood stage Tuesday morning.
* Impact...At 34.0 feet...Road A becomes completely inundated near the
river gage site, south of Hwy 50.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Plymouth 32.0 32.3 Sun 4 AM 33.6 31.2 26.1
&&
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649
$$842
WGUS83 KICT 241404
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
904 AM CDT SUN MAY 24 2015
...The flood warning continues for the following river in Kansas...
Cottonwood River Near Plymouth affecting Chase and Lyon Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC017-111-250404-
/O.EXT.KICT.FL.W.0015.000000T0000Z-150527T0508Z/
/PLYK1.1.ER.150524T0825Z.150525T0000Z.150526T1708Z.NO/
904 AM CDT SUN MAY 24 2015
The Flood Warning continues for
The Cottonwood River Near Plymouth.
* Until late Tuesday night.
* At 8:00 AM Sunday the stage was 33.0 feet.
* Flood stage is 32.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 33.8 feet by this
evening. The river will fall below flood stage Tuesday early
afternoon.
* Impact...At 34.0 feet...Road A becomes completely inundated near the
river gage site, south of Hwy 50.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Plymouth 32.0 33.0 Sun 08 AM 33.7 32.6 27.2
&&
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649
$$275
WGUS83 KICT 241951
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
251 PM CDT SUN MAY 24 2015
...The flood warning continues for the following river in Kansas...
Cottonwood River At Cottonwood Falls affecting Chase County.
Cottonwood River Near Plymouth affecting Chase and Lyon Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC017-250951-
/O.EXT.KICT.FL.W.0029.000000T0000Z-150526T1400Z/
/CTWK1.1.ER.150524T1531Z.150525T0000Z.150525T2000Z.NO/
251 PM CDT SUN MAY 24 2015
The Flood Warning continues for
The Cottonwood River At Cottonwood Falls.
* Until Monday afternoon.
* At 7:00 AM Sunday the stage was 8.5 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage this afternoon and continue
to rise to near 10.2 feet by this evening. The river will fall
below flood stage by Monday afternoon.
* Impact...At 10.0 feet...Water covers fields and some rural roads
along the river. Low areas along the south bank at the gage site
begin to flood.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Cottonwood Fal 9.0 8.5 Sun 7 AM 9.5 8.2 6.2
&&
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677
$$
KSC017-111-250951-
/O.EXT.KICT.FL.W.0015.000000T0000Z-150526T1200Z/
/PLYK1.1.ER.150524T0825Z.150524T1830Z.150526T0000Z.NO/
251 PM CDT SUN MAY 24 2015
The Flood Warning continues for
The Cottonwood River Near Plymouth.
* Until Monday evening.
* At 2:00 PM Sunday the stage was 33.2 feet and steady.
* Flood stage is 32.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will fall to below flood stage by
Monday evening.
* Impact...At 34.0 feet...Road A becomes completely inundated near the
river gage site, south of Hwy 50.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Plymouth 32.0 33.2 Sun 2 PM 32.6 30.3 24.3
&&
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649
$$103
WGUS83 KICT 250116
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
816 PM CDT SUN MAY 24 2015
...The flood warning continues for the following river in Kansas...
Cottonwood River At Cottonwood Falls affecting Chase County.
Cottonwood River Near Plymouth affecting Chase and Lyon Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC017-251516-
/O.EXT.KICT.FL.W.0029.000000T0000Z-150526T0224Z/
/CTWK1.1.ER.150524T1315Z.150524T1700Z.150525T0824Z.NO/
816 PM CDT SUN MAY 24 2015
The Flood Warning continues for
The Cottonwood River At Cottonwood Falls.
* Until Monday morning.
* At 5:25 PM Sunday the stage was 9.8 feet and falling.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Monday morning.
* Impact...At 10.0 feet...Water covers fields and some rural roads
along the river. Low areas along the south bank at the gage site
begin to flood.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Cottonwood Falls 9.0 9.8 Sun 5 PM 8.3 6.8 5.3
&&
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677
$$
KSC017-111-251516-
/O.EXT.KICT.FL.W.0015.000000T0000Z-150525T2315Z/
/PLYK1.1.ER.150524T0825Z.150524T1830Z.150525T1115Z.NO/
816 PM CDT SUN MAY 24 2015
The Flood Warning continues for
The Cottonwood River Near Plymouth.
* Until Monday morning.
* At 8:00 PM Sunday the stage was 33.0 feet and falling.
* Flood stage is 32.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Monday morning.
* Impact...At 34.0 feet...Road A becomes completely inundated near the
river gage site, south of Hwy 50.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Plymouth 32.0 33.0 Sun 8 PM 29.5 24.1 18.0
&&
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649
$$471
WGUS83 KICT 250903
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
403 AM CDT MON MAY 25 2015
...The flood warning continues for the following river in Kansas...
Cottonwood River At Cottonwood Falls affecting Chase County.
Cottonwood River Near Plymouth affecting Chase and Lyon Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC017-252303-
/O.EXT.KICT.FL.W.0029.000000T0000Z-150526T0217Z/
/CTWK1.1.ER.150524T1315Z.150524T1700Z.150525T0817Z.NO/
403 AM CDT MON MAY 25 2015
The Flood Warning continues for
The Cottonwood River At Cottonwood Falls.
* Until this evening.
* At 5:25 PM Sunday the stage was 9.8 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage
early this morning.
* Impact...At 10.0 feet...Water covers fields and some rural roads
along the river. Low areas along the south bank at the gage site
begin to flood.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Cottonwood Fal 9.0 9.8 Sun 05 PM 7.9 6.2 5.4
&&
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677
$$
KSC017-111-252303-
/O.EXT.KICT.FL.W.0015.000000T0000Z-150526T0000Z/
/PLYK1.1.ER.150524T0825Z.150524T1830Z.150525T1200Z.NO/
403 AM CDT MON MAY 25 2015
The Flood Warning continues for
The Cottonwood River Near Plymouth.
* Until this evening.
* At 3:00 AM Monday the stage was 32.5 feet.
* Flood stage is 32.0 feet.
* Forecast...The river will continue to fall to below flood stage
this morning.
* Impact...At 32.0 feet...Minor flooding can be expected along both
banks. Road A near the gage site becomes flooded...especially south
of the river.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Plymouth 32.0 32.5 Mon 03 AM 26.6 22.6 17.1
&&
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649
$$495
WGUS83 KICT 251338
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
838 AM CDT MON MAY 25 2015
...The flood warning continues for the following river in Kansas...
Cottonwood River Near Plymouth affecting Chase and Lyon Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC017-111-260338-
/O.EXT.KICT.FL.W.0015.000000T0000Z-150526T0426Z/
/PLYK1.1.ER.150524T0825Z.150524T1830Z.150525T1626Z.NO/
838 AM CDT MON MAY 25 2015
The Flood Warning continues for
The Cottonwood River Near Plymouth.
* Until this evening.
* At 8:00 AM Monday the stage was 32.2 feet.
* Flood stage is 32.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* Impact...At 32.0 feet...Minor flooding can be expected along both
banks. Road A near the gage site becomes flooded especially south
of the river.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Plymouth 32.0 32.2 Mon 08 AM 29.6 25.0 19.0
&&
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649
$$767
WGUS83 KICT 252118
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
418 PM CDT MON MAY 25 2015
...The flood warning is cancelled for the following river in
Kansas...
Cottonwood River At Cottonwood Falls affecting Chase County.
Cottonwood River Near Plymouth affecting Chase and Lyon Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC017-252148-
/O.CAN.KICT.FL.W.0029.000000T0000Z-150526T0600Z/
/CTWK1.1.ER.150524T1315Z.150524T1700Z.150525T1200Z.NO/
418 PM CDT MON MAY 25 2015
The Flood Warning is cancelled for
The Cottonwood River At Cottonwood Falls.
* At 4:00 PM Monday the stage was 8.9 feet and falling.
* Flood stage is 9.0 feet.
* Fell below flood stage this morning.
* Forecast...The river will continue to fall to 8.2 feet by Tuesday
morning.
* Impact...At 9.0 feet...Flooding of low-lying areas and crop land can
be expected.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Cottonwood Fal 9.0 8.9 Mon 4 PM 8.2 6.3 5.4
&&
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677
$$
KSC017-111-252148-
/O.CAN.KICT.FL.W.0015.000000T0000Z-150526T0426Z/
/PLYK1.1.ER.150524T0825Z.150524T1830Z.150525T1626Z.NO/
418 PM CDT MON MAY 25 2015
The Flood Warning is cancelled for
The Cottonwood River Near Plymouth.
* At 4:00 PM Monday the stage was 31.8 feet and falling.
* Flood stage is 32.0 feet.
* Fell below flood stage at 11:26 AM Monday.
* Forecast...The river will continue to fall to 30.6 feet by Tuesday
morning.
* Impact...At 32.0 feet...Minor flooding can be expected along both
banks. Road A near the gage site becomes flooded especially south
of the river.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Plymouth 32.0 31.8 Mon 4 PM 30.6 26.3 20.9
&&
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 23, 6:48 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 23, 6:48 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 648 PM CDT SAT MAY 23 2015 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 246 PM CDT SAT MAY 23 2015 UPPER LOW IS SITUATED OVER THE FOUR CORNERS REGION WITH MULTIPLE PIECES OF SHORTWAVE ENERGY ROTATING AROUND THIS FEATURE. ONE EXTENDS FROM NM DOWN TO BAJA WITH ANOTHER IMPULSE DIVING SOUTH ACROSS NORTHERN CA. WATER VAPOR IMAGERY SHOWS A PLUME OF SUBTROPICAL PACIFIC MOISTURE STREAMING INTO THE SOUTHERN AND CENTRAL PLAINS. AT THE SURFACE...LEE TROUGHING CONTINUES TO STRENGTHEN FROM EASTERN CO INTO EASTERN NM WITH THE OPEN GULF ALLOWING RICH MOISTURE TO CONTINUE STREAMING INTO THE PLAINS. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 246 PM CDT SAT MAY 23 2015 THE LARGE AREA OF SHOWERS AND STORMS THAT IS AFFECTING THE AREA DEVELOPED DOWN IN EASTERN NM LAST EVENING. SHORT RANGE MODELS HAVE HAD ISSUES HANDLING THE EASTERN EXTENT OF THIS AREA OF RAINFALL. AT SOME POINT LATE THIS AFTERNOON/EARLY EVENING THE MID AND UPPER FLOW WILL BECOME MORE SOUTHERLY WHICH WILL LIMIT THE EASTWARD MOVEMENT. SHOULD ALSO SEE AN OVERALL INCREASE IN AREAL COVERAGE AS THE STRONGER PIECE OF UPPER ENERGY LIFTS OUT OF NM ALONG WITH THE RIGHT ENTRANCE REGION OF THE UPPER JET IMPACTING THE SOUTHERN PLAINS. JUST LIKE HAS HAPPENED SO FAR TODAY...FEEL THE MAIN GENERATION AREA FOR THE STRONGER SHOWERS AND STORMS WILL BE OVER OK WITH THIS ACTIVITY STREAMING NORTH AND NORTHEAST THROUGH THE OVERNIGHT HOURS. THEREFORE...STILL FEEL CONFIDENT THAT THE HEAVIER RAINFALL AMOUNTS WILL BE SOUTHEAST OF THE KS TURNPIKE. AREAS ALONG I-135...INCLUDING WICHITA...SHOULD GET THE BULK OF THEIR RAINFALL THIS AFTERNOON INTO THE EARLY EVENING. MEANWHILE...SE OF THE KS TURNPIKE WILL SEE MODERATE TO HEAVY RAIN THROUGH THE DAY SUN...ESPECIALLY AS THE MAIN UPPER VORT MAX LIFTS NORTHEAST. ONE OF THE CHANGES FROM YESTERDAY'S MODELS RUNS IS TO MOVE THINGS EAST QUICKER SO THE MAJORITY OF THE RAINFALL WILL BE ENDING BY AROUND 00Z MON. STILL LOOKING AT EXTREMELY HIGH PWS FOR EASTERN KS ALONG WITH THE SUBTROPICAL MOISTURE PLUME REMAINING IN PLACE WHICH WILL RESULT IN RAINFALL RATES ABOVE 1 IN/HR AND LIKELY CLOSER TO 2 IN/HOUR. FOR MONDAY...MUCH WILL DEPEND ON HOW THINGS PLAY OUT TONIGHT THROUGH SUN AND IF THE ATMOSPHERE CAN RECOVER. WHILE THERE IS GOOD MODEL AGREEMENT FOR EXTREME INSTABILITY EAST OF I-135...THE MAIN QUESTION WILL BE IF THERE IS ENOUGH CONVERGENCE TO FORCE CONVECTION. THE HIGHER CONFIDENCE FOR STORMS IS OVER EASTERN OK WHERE THE VORT MAX WILL SLIDE OVER. FAIRLY CONFIDENT THAT IF STORMS DO DEVELOP MON AFTERNOON/EVENING THEY WILL BE FAIRLY ISO/SCT AND VERY SLOW MOVING. THERE IS ALSO GOOD MODEL AGREEMENT IN LACK OF DEEP LAYER SHEAR SO WOULD EXPECT SLOW MOVING HP TYPE STORMS. IT'S NOT OUT OF THE QUESTION THAT IF CONFIDENCE IN STORMS INCREASES FOR SE KS...WE MAY NEED TO EXTEND THE FLOOD WATCH THROUGH MON. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 246 PM CDT SAT MAY 23 2015 BY TUE THE LAST PIECE OF UPPER ENERGY WILL BE TRACKING ACROSS FAR EASTERN KS/MO AND WILL EVENTUALLY LIFT INTO THE MID MISS VALLEY. THIS SHOULD ALLOW THE BETTER RAIN CHANCES TO ALSO SHIFT EAST. THERE SEEMS TO BE SOME MODEL AGREEMENT THAT ANOTHER TROUGH WILL DIG OVER THE WESTERN CONUS WED NIGHT INTO THU AND GRADUALLY SHIFT EAST FOR THE END OF THE WEEK. WHILE WE WILL MAINTAIN SOME SMALL RAIN CHANCES FOR THU...BETTER CHANCES SHOULD ARRIVE FOR THE END OF THE WEEK INTO THE WEEKEND AS THE UPPER ENERGY MOVES OUT INTO THE PLAINS. LAWSON && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 640 PM CDT SAT MAY 23 2015 HEAVIEST CONVECTION WILL BE SHIFTING INTO SOUTHEASTERN KANSAS TONIGHT WITH POST-MCS STRATIFORM RAIN SHIELD WITH ANVIL LIGHTNING EXTENDING ABOUT 75 MILES OR SO TO THE WEST. SO THE HEAVIEST RAIN AND REDUCED VISIBILITIES IN +TSRA WILL BE AT THE CNU TERMINAL. MOIST BOUNDARY LAYER SOUTHEASTERLY UPSLOPE FLOW SHOULD ALLOW WIDESPREAD IFR CEILINGS/VISIBILITIES TO DEVELOP ESPECIALLY ALONG/WEST OF INTERSTATE 135 OVERNIGHT INTO SUNDAY MORNING. ADDITIONAL WIDESPREAD CONVECTION SHOULD REDEVELOP OR BE ONGOING OVER SOUTHEAST KS SUNDAY...WITH ISOLATED TSRA POSSIBLE IN CENTRAL/SOUTH CENTRAL KS LATER IN THE AFTERNOON. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 58 72 61 80 / 100 50 30 20 HUTCHINSON 57 73 61 80 / 80 30 30 20 NEWTON 58 72 61 79 / 100 50 30 30 ELDORADO 59 72 61 79 / 100 80 30 30 WINFIELD-KWLD 59 72 62 79 / 100 70 30 20 RUSSELL 58 73 59 79 / 30 20 30 20 GREAT BEND 58 73 59 80 / 30 20 30 20 SALINA 59 73 60 80 / 60 40 30 30 MCPHERSON 58 73 60 81 / 70 40 30 30 COFFEYVILLE 63 71 64 79 / 100 100 50 40 CHANUTE 60 71 62 79 / 100 100 50 30 IOLA 60 72 62 79 / 100 100 50 30 PARSONS-KPPF 61 71 63 79 / 100 100 50 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR KSZ052-053-068- 069-083-092-093. FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ070>072-094>096- 098>100. &&
Hazardous weather outlook, May 23, 7:15 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 715 PM CDT SAT MAY 23 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-250015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 715 PM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS PRODUCING HEAVY RAIN WILL CONTINUE TONIGHT...ESPECIALLY FOR LOCATIONS EAST OF INTERSTATE 135 WHERE FLOODING CAN BE EXPECTED. SEE THE LATEST FLASH FLOOD WATCH FOR DETAILS. STRONG OR SEVERE STORMS ARE NOT EXPECTED. AREAS OF FOG ARE POSSIBLE LATE TONIGHT TO THE WEST OF INTERSTATE 135. VISIBILITIES MAY BE REDUCED TO 1/2 MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND STORMS PRODUCING HEAVY RAIN WILL LIKELY BE ONGOING SUNDAY PRIMARILY EAST OF THE KANSAS TURNPIKE. THE HEAVY RAIN WILL PERSIST INTO SUNDAY NIGHT ACROSS SOUTHEAST KANSAS. THE HEAVY RAIN WILL LIKELY LEAD TO FLOODING. CHECK THE LATEST FLOOD WATCH FOR ADDITIONAL DETAILS. STRONG OR SEVERE STORMS ARE NOT LIKELY. SCATTERED STORMS ARE EXPECTED MONDAY AFTERNOON AND EVENING. SOME COULD BE SEVERE...MAINLY ALONG AND EAST OF INTERSTATE 135. THE MAIN THREATS WILL BE QUARTER SIZED HAIL...ISOLATED DAMAGING WINDS AND LOCALIZED FLOODING. FOR MONDAY AND TUESDAY...RIVER FLOODING MAY BE ONGOING...ESPECIALLY ACROSS SOUTHEAST KANSAS. THUNDERSTORMS ARE ALSO IN THE FORECAST FOR MOST LOCATIONS FOR THE REMAINDER OF THE PERIOD. AT LEAST STRONG STORMS WILL REMAIN POSSIBLE...ALONG WITH LOCALIZED FLOODING THREAT. THOSE WITH OUTDOOR PLANS...ESPECIALLY ALONG CREEKS AND RIVERS NEED TO BE SURE TO MONITOR THE WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT... HOWEVER REPORTS OF FLOODING OR RAINFALL IN EXCESS OF 2 INCHES WOULD BE APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, May 23, 5:38 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
538 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HEAVY RAIN ARKANSAS CITY 37.07N 97.04W
05/23/2015 M1.78 INCH COWLEY KS CO-OP OBSERVER
COOPERATIVE OBSERVER MEASURES 1.78 INCHES OF RAIN SINCE 7
THIS MORNING. NO FLOOD WAS REPORTED.
&&
VJPLocal storm report, May 23, 6:30 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
630 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM FLOOD 2 ENE SOUTH HAVEN 37.06N 97.37W
05/23/2015 SUMNER KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS WATER RUNNING OVER U.S. HIGHWAY
166 WEST OF THE TURNPIKE NEAR SOUTH HAVEN. DEPUTIES
ESTIMATE THAT THE ROAD WAY WILL BECOME IMPASSABLE IN 30
MINUTES.
&&
VJPLocal storm report, May 23, 6:38 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
638 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HEAVY RAIN ROSE HILL 37.57N 97.13W
05/23/2015 M2.00 INCH BUTLER KS EMERGENCY MNGR
EMERGENCY MANAGER MEASURES 2 INCHES OF RAIN SINCE 3 THIS
AFTERNOON.
&&
VJPLocal storm report, May 23, 6:48 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
648 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HEAVY RAIN 5 NW HARPER 37.34N 98.09W
05/23/2015 M2.00 INCH HARPER KS TRAINED SPOTTER
&&
MWMLocal storm report, May 23, 7:42 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
742 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HEAVY RAIN AUGUSTA 37.69N 96.98W
05/23/2015 M2.00 INCH BUTLER KS EMERGENCY MNGR
EMERGENCY MANAGEMENT MEASURED 2 INCHES SINCE MIDNIGHT.
&&
VJPLocal storm report, May 23, 7:49 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
749 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HEAVY RAIN 3 NW LEON 37.72N 96.82W
05/23/2015 M2.20 INCH BUTLER KS PUBLIC
INDIVIDUAL REPORTS VIA TWITTER OF 2.2 INCHES OF RAIN
SINCE THIS MORNING.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:41 PM CDT | Areal Flood Warning | ICT | Cowley, Sumner | 42 hr |
| May 23, 8:34 PM CDT | River Flood Warning | ICT | Marion | 59 hr |
| May 23, 8:34 PM CDT | River Flood Warning | ICT | Chase | 4 days |
| May 23, 8:36 PM CDT | Areal Flood Warning | ICT | Chase, Chautauqua, Elk, Greenwood | 6 hr |
| May 23, 9:17 PM CDT | River Flood Warning | ICT | Allen, Neosho | 3 days |
| May 23, 9:17 PM CDT | River Flood Warning | ICT | Neosho | 3 days |
| May 23, 9:17 PM CDT | River Flood Warning | ICT | Labette, Neosho | 5 days |
| May 23, 9:17 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 6 days |
| May 23, 9:40 PM CDT | Areal Flood Warning | ICT | Montgomery, Wilson, Woodson | 7 hr |
| May 23, 10:12 PM CDT | River Flood Warning | ICT | Cowley | 4 days |
| May 23, 10:17 PM CDT | River Flood Warning | ICT | Butler, Cowley | 4 days |
| May 23, 10:20 PM CDT | River Flood Warning | ICT | Butler | 42 hr |
| May 23, 10:23 PM CDT | River Flood Warning | ICT | Wilson | 36 hr |
| May 23, 10:24 PM CDT | River Flood Warning | ICT | Montgomery, Wilson | 58 hr |
| May 23, 10:36 PM CDT | Areal Flood Warning | ICT | Allen, Labette, Neosho | 18 hr |
| May 24, 1:23 AM CDT | Areal Flood Warning | ICT | Chase, Chautauqua, Elk, Greenwood | 12 hr |
| May 24, 2:43 AM CDT | River Flood Warning | ICT | Wilson | 39 hr |
| May 24, 2:43 AM CDT | River Flood Warning | ICT | Montgomery | 3 days |
| May 24, 3:13 AM CDT | River Flood Warning | ICT | Sumner | 28 hr |
| May 24, 4:24 AM CDT | River Flood Warning | ICT | Allen | 42 hr |
| May 24, 5:41 AM CDT | Areal Flood Warning | ICT | Montgomery, Wilson, Woodson | 12 hr |
| May 24, 11:02 AM CDT | River Flood Warning | ICT | Chase | 60 hr |
| May 24, 1:14 PM CDT | Areal Flood Warning | ICT | Chautauqua, Elk | 24 hr |
| May 24, 2:28 PM CDT | River Flood Warning | ICT | Sedgwick | 23 hr |
| May 24, 4:27 PM CDT | Areal Flood Warning | ICT | Allen, Labette, Neosho | 24 hr |
| May 24, 5:02 PM CDT | Areal Flood Warning | ICT | Montgomery, Wilson, Woodson | 24 hr |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.